What is the cause of urinary infection?
User rating for this question
Recently my wife was given medicine for urinary track infection, Zoron As kit for both of us and additionally she has been prescribed to take Nexpro 40 twice daily for 3 days and use candid b cream and clingen 3 vaginal pessary. We are married for the last 15 years. Long back we only had a similar condition I think in 2002 once. What could be the cause of urinary infection as both of us take a lot of care in our genital hygiene and needless to mention, none of us ever had sex outside of our relationship? Please advise should we use condoms for normal sex? I am 47 and my wife is 42.
Posted Sat, 1 Mar 2014 in Urinary and Bladder Problems
Answered by Dr. P. T. Patil 1 hour later
Brief Answer: You neeed not use condom as aroutine. Detailed Answer: Hello Thanks for your query,based on the facts that you have posted it appears that your wife has been advised to take antibiotics and anti fungal medications by your family physician suspecting her to have UTI associated with fungal infection of vagina. The Zoron and Nexpro are antacids prescribed normally to combat hyper acidity that one develops due to these drugs. It is very common in females to get UTI and genital fungal infections due to use of common toilets at public places and vicinity of the urethral opening being very close to anus compared to males.This infection gets transmitted to male partner though sexual intercourse. Please consult qualified Gynaecologist for clinical and vaginal examination and get following basic tests done to confirm the diagnosis. 1) Routine Urine test and culture. 2) Swab test of vaginal secretions. In the mean while please continue taking drugs as advised by your family Physician. Since both of you are in monogamous relationship and this episode of UTI and fungal infection can be cured with these drugs and it being a single episode after a long time it is not necessary to use condom in your day to day sexual life . Hope I have answered your query ,please feel free to ask if you have more questions ,I shall be happy to help you Thanks and Regards. Dr.Patil.